Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 284, NWS St. Louis, MO

June 10, 2011Montgomery County, Warren County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2011, 9:06 PM CDT for Montgomery County, Warren County, Missouri. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 10, 2011, 9:06 PM CDT (02:06 UTC)
Expired
Jun 10, 2011, 9:45 PM CDT
In force
39 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Montgomery County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 61 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 10, 9:35 PM CDTTSTM WND DMGWarrenton, MOTWO LARGE TREES BLOWN DOWN IN THE CITY OF WARRENTON

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 4:57 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 2.1 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1004 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1004 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1475 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

258 
WUUS53 KLSX 110206
SVRLSX
MOC139-219-110245-
/O.NEW.KLSX.SV.W.0284.110611T0206Z-110611T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
906 PM CDT FRI JUN 10 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN EAST CENTRAL MISSOURI...
  WESTERN WARREN COUNTY IN EAST CENTRAL MISSOURI...

* UNTIL 945 PM CDT

* AT 905 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR BIG SPRING...OR 7 MILES NORTHWEST OF HERMANN...AND
  MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WARRENTON...BIG SPRING...JONESBURG...MCKITTRICK AND HIGH HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.

&&

LAT...LON 3883 9164 3899 9119 3893 9119 3893 9114
      3866 9111 3867 9127 3871 9131 3870 9137
      3871 9140 3871 9149 3869 9152 3870 9163
TIME...MOT...LOC 0206Z 255DEG 27KT 3878 9150
WIND...HAIL 60MPH 1.50IN

$$

TES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 9:03 PM CDT, 3 minutes earlier.

Area forecast discussion, Jun 10, 9:03 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT FRI JUN 10 2011

.UPDATE...
/859 PM CDT FRI JUN 10 2011/

SEVERE THUNDERSTORMS CONTINUE TO DEVELOP OVER CENTRAL MISSOURI
WITH A RECENT REPORT OF UP TO BASEBALL SIZE HAIL IN MONTGOMERY
COUNTY MISSOURI. AS MENTIONED PREVIOUSLY...MLCAPES STILL REMAIN
AROUND 2500 J/KG FROM JEF TO JUST SOUTH OF THE ST. LOUIS METRO
AREA. EFFECTIVE DEEP LAYER SHEAR CONTINUES INCREASE OVER CENTRAL
MISSOURI WHICH IS SUPPORTING STORM ROTATION AND PREVENTING THE
CLUSTER FROM BECOMING OUTFLOW DOMINATED. STRONG TO SEVERE
THUNDERSTORMS CONTINUE TO DEVELOP EVEN TO THE NORTHWEST OF KCOU UP
TO KUIN WHICH IS LIKELY OWING TO ADVECTION OF VERY STEEP MID LEVEL
LAPSE RATES IN ADDITION TO AFOREMENTIONED SHEAR. CONSEQUENTLY
EXPECT SEVERE THREAT TO CONTINUE IN THE SEVERE THUNDERSTORM WATCH
WELL INTO THE EVENING. IF THE AREA OF THUNDERSTORMS BEGINS TO MOVE
SOUTHEASTWARD...MAY BE ABLE TO CANCEL SOME OF THE COUNTIES IN
NORTHEAST MISSOURI IN THE NEXT HOUR OR SO.

HAVE INCREASED POPS THIS EVENING WHERE THUNDERSTORMS HAVE
INCREASED IN AREAL COVERAGE...AND EXPANDED LIKELY POPS OVERNIGHT
IN THE SOUTHEAST HALF OF THE CWA.

BRITT

&&

.DISCUSSION...
/250 PM CDT FRI JUN 10 2011/

MAIN CONCERN DEALS WITH THE POTENTIAL FOR SEVERE STORMS THIS
EVENING. LARGE CU FIELD WAS PRESENT OVER THE SERN HALF OF THE CWA
THIS AFTERNOON...WITH ADDITIONAL CU DEVELOPING OVER WEST CENTRAL
MISSOURI THE PAST HOUR. THUNDERSTORMS ARE CONTINUING TO DEVELOP
OVER SOUTH CENTRAL ILLINOIS WHERE SEVERE THUNDERSTORMS WATCH 457
IS...AND NEW STORMS ARE NOW SHOWING UP NEAR KVIH. SURFACE FRONT
EXTENDS ACROSS CENTRAL ILLINOIS INTO NORTHERN MISSOURI WITH A DECAYING
OUTFLOW BOUNDARY ON THE NORTH SIDE OF THE CU FIELD. LATEST SPC
MESOANAYLSIS IS SHOWING THAT THE CAP HAS BEEN BROKEN TO THE SOUTH
OF THE BOUNDARY WITH MLCAPES AROUND 2500 J/KG WITH SLIGHTLY LESS
INSTABILITY ALONG THE FRONT WITH A MINIMAL AMOUNT OF CINH. CURRENT
THINKING IS THAT THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE
THE REST OF THE AFTERNOON IN THE WARM SECTOR AS LARGE SCALE ASCENT
INCREASES AHEAD OF CENTRAL PLAINS SHORTWAVE TROUGH. THUNDERSTORMS WILL
ALSO LIKELY INITIATE CLOSER TO THE FRONT LATER THIS AFTERNOON INTO
THE EVENING. GIVEN THE LACK OF DEEP LAYER SHEAR...THINK THAT
CONVECTIVE MODE WILL BE PRIMARILY MULTI-CELLULAR WITH SOME LARGE
HAIL AND DAMAGING WINDS.

SEVERE WEATHER THREAT WILL DIMINISH OVERNIGHT AS FRONT GETS PUSHED
INTO THE SOUTHERN CWA AS SHORTWAVE MOVES ACROSS THE REGION. WILL
KEEP CHANCE OF STORMS OVER SOUTHEAST MISSOURI EARLY SATURDAY WHERE
FRONT WILL LINGER THE FIRST PART OF THE DAY. THEN FOLLOWED
PREVIOUS THINKING OF MAINLY DRY WEATHER FROM LATE SATURDAY INTO
EARLY SUNDAY BEFORE STRONG MOISTURE CONVERGENCE SETS UP OVER THE
WESTERN HALF OF THE CWA WHEN SURFACE FRONT MOVES BACK NORTHEAST
AS A WARM FRONT. BOTH THE NAM/GFS ARE SHOWING VERY SLOW MOVEMENT
OF THE FRONT ACROSS THE AREA EARLY NEXT WEEK...AND THERE IS THE
POTENTIAL FOR ONE OR TWO MCS'S TO ROLL SEWD OVER THE AREA...SO
HAVE MAINTAINED LIKELY POPS ON SUNDAY NIGHT INTO MONDAY.

THE FRONT WILL REMAIN IN CLOSE PROXIMITY TO THE CWA THROUGH THE
MIDDLE OF NEXT WEEK...SO MAINTAINED THE CHANCE OF RAIN THROUGH
WEDNESDAY NIGHT.

BRITT

&&

.AVIATION...
/859 PM CDT FRI JUN 10 2011/

LARGE CLUSTER OF THUNDERSTORMS EXTENDING FROM CENTRAL MISSOURI
INTO WEST CENTRAL ILLINOIS STILL CONTAINS A FEW SEVERE THUNDERSTORMS
THAT ARE PRODUCING LARGE HAIL AND SOME WINDS GUSTS OF 35KTS OR
GREATER. TSRA MAY MOVE OUT OF KUIN BY 03Z. TSRA CONTINUES TO
DEVELOP OVER CENTRAL MO...SO MAY NEED TO CONTINUE TEMPO FOR KCOU
BY 03Z. EXISTING CLUSTER OF THUNDERSTORMS AND ADDITIONAL STORMS
DEVELOPING NEAR KVIH SHOULD CAUSE INTERMITTENT TSRA...POSSIBLY
WITH LARGE HAIL AND WIND GUSTS TO 35 KTS BETWEEN 03-07Z AT
KSTL/KSUS.

SPECIFICS FOR KSTL...

CURRENT THINKING IS THAT THUNDERSTORMS WILL MOST LIKELY OCCUR AT
THE TERMINAL BETWEEN 03-07Z BASED ON RADAR TRENDS.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 10, 3:57 PM CDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
357 PM CDT FRI JUN 10 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-111115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
357 PM CDT FRI JUN 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY OVER MUCH OF THE REGION TONIGHT. A FEW OF
THESE STORMS WILL BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER SOUTHEAST MISSOURI ON
SATURDAY.

THERE IS ALSO A CHANCE OF THUNDERSTORMS OVER THE AREA FROM LATE
SUNDAY INTO WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ALL SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE IN ST. LOUIS.

BRITT

In the hours before

Local storm report, Jun 10, 8:27 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
827 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0811 PM     WALL CLOUD       MEXICO                  39.17N  91.87W
06/10/2011                   AUDRAIN            MO   TRAINED SPOTTER

&&

CORRECTED LOCATION

GOSSELIN
Local storm report, Jun 10, 8:29 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
829 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             3 SW MIDDLETOWN         39.10N  91.45W
06/10/2011  M2.75 INCH       MONTGOMERY         MO   TRAINED SPOTTER

            HAIL SIZE VARIED FROM TENNIS BALL TO BASEBALL SIZE.

&&

DYE
Local storm report, Jun 10, 8:36 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
836 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 PM     HAIL             CLAYTON                 40.03N  90.96W
06/10/2011  E1.75 INCH       ADAMS              IL   TRAINED SPOTTER

            HAIL COVERING GROUND.

&&

GOSSELIN
Local storm report, Jun 10, 8:57 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
857 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             3 SW MIDDLETOWN         39.10N  91.45W
06/10/2011  M2.75 INCH       MONTGOMERY         MO   TRAINED SPOTTER

            HAIL SIZE VARIED FROM TENNIS BALL TO BASEBALL SIZE.

&&

CORRECTED EVENT TIME

GOSSELIN
Local storm report, Jun 10, 9:01 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
901 PM CDT FRI JUN 10 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     HAIL             2 W CYRENE              39.29N  91.15W
06/10/2011  E0.25 INCH       PIKE               MO   TRAINED SPOTTER

&&

GOSSELIN
Special weather statement, Jun 10, 9:03 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
903 PM CDT FRI JUN 10 2011

ILZ095-097-MOZ027-110245-
ADAMS IL-MARION MO-PIKE IL-
903 PM CDT FRI JUN 10 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAMS AND NORTHWESTERN
PIKE COUNTIES IN WEST CENTRAL ILLINOIS...AND SOUTHEASTERN MARION
COUNTY IN NORTHEAST MISSOURI UNTIL 945 PM CDT...

AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RENSSELAER...OR 5 MILES SOUTH OF PALMYRA...
MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HANNIBAL...
  FALL CREEK...
  PAYSON...
  BEVERLY...
  MARBLEHEAD...
  SEEHORN...
  HULL...
  KINDERHOOK...
  PLAINVILLE...
  BURTON...
  ADAMS...
  RICHFIELD...
  LIBERTY...
  KINGSTON...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 7:23 PM CDTTornado WarningLSXAudrain, Monroe30 min
Jun 10, 7:29 PM CDTSevere Thunderstorm WarningLSXMarion, Ralls46 min
Jun 10, 7:32 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway43 min
Jun 10, 7:33 PM CDTSevere Thunderstorm WarningLSXBoone, Moniteau42 min
Jun 10, 7:42 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery48 min
Jun 10, 7:58 PM CDTSevere Thunderstorm WarningLSXAudrain, Lincoln, Montgomery, Pike, Warren47 min
Jun 10, 8:13 PM CDTSevere Thunderstorm WarningLSXAudrain47 min
Jun 10, 8:16 PM CDTSevere Thunderstorm WarningLSXBoone27 min
Jun 10, 8:45 PM CDTSevere Thunderstorm WarningLSXLincoln, Pike35 min
Jun 10, 8:48 PM CDTTornado WarningLSXAudrain, Callaway27 min
Jun 10, 8:54 PM CDTSevere Thunderstorm WarningLSXCrawford, Gasconade51 min
Jun 10, 8:57 PM CDTFlash Flood WarningLSXAudrain4 hr
Jun 10, 9:11 PM CDTSevere Thunderstorm WarningLSXMarion49 min
Jun 10, 9:23 PM CDTSevere Thunderstorm WarningLSXFranklin52 min
Jun 10, 9:33 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Warren42 min
Jun 10, 9:47 PM CDTSevere Thunderstorm WarningLSXMonroe, Shelby43 min
Jun 10, 9:51 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis39 min
Jun 10, 9:53 PM CDTSevere Thunderstorm WarningLSXCallaway, Montgomery, Warren52 min
Jun 10, 9:58 PM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis, City of Saint Louis35 min
Jun 10, 10:07 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren39 min
Jun 10, 10:18 PM CDTAreal Flood AdvisoryLSXMarion, Ralls3 hr
Jun 10, 10:30 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Saint Louis23 min
Jun 10, 10:44 PM CDTFlash Flood WarningLSXSaint Louis, City of Saint Louis2 hr
Jun 11, 12:22 AM CDTSevere Thunderstorm WarningLSXLincoln17 min
Jun 11, 9:48 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau11 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.